Wyoming, 2005Heavy Snow in Wyoming, June 5, 2005
June 5, 2005 · NWS CYS · 2 events in 2 counties and zones
2 heavy snow, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 7:59 PM MST, 6 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 7:59 PM MST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MDT SAT JUN 4 2005
.UPDATE...THE GOING FORECAST IS IN GOOD SHAPE WITH RAPID DRYING
OCCURRING AS EXPECTED BEHIND THE DEPARTING UPPER LOW. ISOLATED
THUNDERSTORMS OVER CARBON COUNTY SHOULD DISSIPATE IN THE NEXT HOUR
OR TWO. NO UPDATES.
&&
.HYDROLOGY...STATEMENTS WERE ISSUED PREVIOUSLY REGARDING THE NORTH
PLATTE AND LARAMIE RIVERS. THE MAIN CONCERN IS THE LARAMIE RIVER
GETTING CLOSE TO FLOOD STAGE AT LARAMIE BY MONDAY AFTERNOON.
&&
.CLIMATE...STARTLING PRECIP TOTALS AT CYS/LAR/BFF/TOR DETAILED IN
A PUBLIC INFORMATION STATEMENT JUST RELEASED. FOR THE YEAR TO
DATE...LARAMIE...TORRINGTON AND CHEYENNE HAVE HAD OVER TWICE AS
MUCH PRECIP AS THEY DID LAST YEAR AT THIS TIME. SCOTTSBLUFFS
YEAR-TO-DATE TOTAL IS OVER FOUR TIMES ITS JAN 1-JUN 4 PRECIP FROM
LAST YEAR (10.07 VS. 2.35)
POMEROY
&&
.PREV DISCUSSION... (ISSUED 220 PM MDT SAT JUN 4 2005)
SHORT TERM...UPPER LOW OVER NE CO WILL OPEN UP AND MOVE ACROSS
NEBRASKA TONIGHT. W TO NW FLOW WILL DEVELOP ALOFT SUN AS UPPER LOW
REDEVELOPS OVER SD AND MOVES INTO NRN MN BY EVENING. SFC WINDS WILL
BECOME WEST ACROSS THE FORECAST AREA TONIGHT AND REMAIN OUT OF THE
WEST TO SOUTHWEST FOR SUNDAY. THE AREA OF RAIN THAT IS CURRENTLY
OVER THE NEBRASKA PANHANDLE WILL CONTINUE TO MOVE EAST AND DECREASE
IN INTENSITY AS THE UPPER LOW MOVES EAST...AND WILL END BETWEEN 03Z
AND 06Z TONIGHT. WILL LEAVE THUNDERSTORMS OUT OF THE FORECAST FOR
TONIGHT AS AIRMASS OVER THE PANHANDLE IS COOL AND STABLE. MAY HAVE
SOME ISOLATED LATE AFTERNOON THUNDERSTORMS ACROSS THE NEB PANHANDLE
ON SUNDAY AS LIS ARE FROM -2 TO -3 AND CAPE VALUES ARE AROUND 500
J/KG. HOWEVER...MID LEVEL MOISTURE WILL BE DECREASING AND WITH
DOWNSLOPE WINDS DRYING THE LOWER LAYERS...WILL LEAVE MENTION OF
THUNDERSTORMS OUT AT THIS TIME. HIGH TEMPERATURES SUNDAY WILL
REBOUND TO AROUND NORMAL VALUES. KMD
LONG TERM...SUN NGT AND BEYOND...UPPER RIDGE MOVG ACROSS AREA SUN
NGT AHEAD OF ABNORMALLY STG UPPER LOW MOVG INTO FAR WRN U.S. MODELS
INDICATING SOME SHWRS/TSTMS DVLPG OVER AREA LATE MON AFTN INTO MON
EVNG AS SFC CDFNT MOVES INTO REGION...DRIVEN BY PIECE OF ENERGY
EJECTING FROM MAIN UPPER SYSTEM ACRS WRN WY. MODELS IN GENERAL
AGREEMENT WITH BIG PICTURE OF THE UPPER LOW SHIFTING SLOWLY EWD...
ALTHOUGH 12Z GFS IS LITTLE DIFFERENT SHOWING SYSTEM FURTHER E THAN
00Z ECMWF AND GFS. 12Z ECMWF IN THRU 120 HR LENDING SUPPORT TO NEW
GFS IDEAS HOWEVER. OVERALL...PERHAPS A BRIEF WX BREAK AROUND
MIDWEEK...WITH MAIN SYSTEM AFFECTING REGION THU-SAT. PERHAPS SOME
CONVECTIVE OUTBREAKS SE WY INTO NEB PNHNDL THU/FRI AFTN/EVENG.
GENERAL TREND FROM PRVS FCST LOOKS ON TRACK FOR NOW.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jun 4, 8:01 PM MST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MDT SAT JUN 4 2005
NEZ001>003-051230-
SIOUX-DAWES-BOX BUTTE-
901 PM MDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WYZ059>062-067-051230-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-PLATTE-
901 PM MDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ019>021-054-055-WYZ068>070-051230-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
901 PM MDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN NEBRASKA
PANHANDLE AND PARTS OF SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
T
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WYZ063-064-051230-
SNOWY RANGE-NORTH LARAMIE RANGE-
901 PM MDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WYZ065-066-051230-
LARAMIE VALLEY-LARAMIE RANGE-
901 PM MDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE LARAMIE RIVER MAY CREST AT OR NEAR FLOOD STAGE IN LARAMIE LATE
IN THE DAY ON MONDAY. PLEASE REFER TO THE LATEST HYDROLOGIC OUTLOOK
(FGUS75 KCYS CYSESFCYS) FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JLH/KMD/KP
Heavy Snow, Laramie Valley / Wc and Sw Albany
- When
- June 5, 2:15 AM MST to 8:15 AM MST
- Where
- Laramie Valley / Wc and Sw Albany forecast zone
- Reported by
- GENERAL PUBLIC
An unusual late season snowfall blanketed parts of southeast Wyoming at elevations generally above 7500 feet. Laramie, WY. reported 4-6 inches of snowfall which damaged many trees. 12 inches of snow was reported over the southern Laramie Range which forced the closure of Interstate 80 for several hours.
Heavy Snow, Laramie Range / Se Albany / W Laramie
- When
- June 5, 2:45 AM MST to 8:45 AM MST
- Where
- Laramie Range / Se Albany / W Laramie forecast zone
- Reported by
- GENERAL PUBLIC
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 5, 20052 deaths · 1 event
- Hail and Damaging Winds in Indiana, June 5, 20051 death · 1 injured · $278,000 · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 2005$2.2 million · F2 · 25 events
- Tornado and Hail in Michigan, June 5, 20053 injured · $120,000 · F0 · 75 events
- Hail and Damaging Winds in Michigan, June 5, 2005$770,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Indiana, June 5, 20058 injured · 1.75 in hail · 45 events
- Tornadoes and Hail in Oklahoma, June 5 to 6, 2005$30,000 · F1 · 46 events
- Flood and Damaging Wind in Georgia, June 5, 20051 injured · $320,000 · 6 events
- Hail and Damaging Winds in Ohio, June 5, 2005$184,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in Michigan, June 5, 20051 injured · $90,000 · 1.25 in hail · 12 events
- Lightning Strike in Missouri, June 5, 2005$200,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, June 5, 2005$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453588, 5454745.